Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 4, 2018, 4:14 AM CDT for Uvalde County, Texas. It took effect at Sep 4, 2018, 6:46 AM CDT. It was in force for 110 min.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 4:14 AM CDT (09:14 UTC)
- In effect from
- Sep 4, 2018, 6:46 AM CDT
- Expired
- Sep 4, 2018, 8:36 AM CDT
- In force
- 110 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 83 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabinal River at Sabinal (SABT2). The gauge peaked at 9.14 ft at Sep 4, 2018, 1:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08198500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
353
WGUS44 KEWX 040914
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
414 AM CDT Tue Sep 4 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Sabinal
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-050314-
/O.NEW.KEWX.FL.W.0016.180904T1146Z-180905T0651Z/
/SABT2.2.ER.180904T1146Z.180904T1400Z.180904T1851Z.NO/
414 AM CDT Tue Sep 4 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Sabinal At Sabinal.
* until late tonight...or until the warning is cancelled.
* At 3:30 AM Tuesday the stage was 5.9 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage around sunrise and continue to rise to near
16.6 feet by mid to late morning. The river will fall below flood stage by this
afternoon.
* Impact...At 16.0 feet...Moderate lowland flooding inundates lowest secondary
roads and bridges in the flood plain from the headwaters to the Frio River
confluence..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Tue Wed Thu Fri Sat
Sabinal 10 12 5.9 Tue 03 AM 12.8 6.3 5.8 5.3 5.1
&&
LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
2894 9925 2910 9949
$$1 follow-up statement
066
WGUS84 KEWX 041336
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
836 AM CDT Tue Sep 4 2018
...The flood warning is cancelled for the following rivers in Texas...
Sabinal At Sabinal Affecting Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-041406-
/O.CAN.KEWX.FL.W.0016.000000T0000Z-180905T0651Z/
/SABT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 AM CDT Tue Sep 4 2018
The flood warning is cancelled for
the Sabinal At Sabinal.
* At 7:30 AM Tuesday the stage was 6.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will crest below flood stage at 7.2 feet this evening.
* Impact...At 16.0 feet...Moderate lowland flooding inundates lowest secondary
roads and bridges in the flood plain from the headwaters to the Frio River
confluence..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Sabinal 10 12 6.0 Tue 7 AM 5.9 5.3 5.0 4.8 4.6
&&
LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
2894 9925 2910 9949
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 4, 3:47 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 4, 3:47 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 347 AM CDT Tue Sep 4 2018 .SHORT TERM (Today through Wednesday)... An MCV is over the Rio Grande Plains with a tropical airmass with PWs of 2 to 2.4 inches over all of South Central Texas and the Hill Country. Showers and thunderstorms with pockets of heavy rains have been redeveloping over the last hour or so as the low level jet has strengthened. This was well indicated in most models and expect this trend to continue into this morning. These rains are falling over areas that have received upwards of 4 to 9 inches of rain since Sunday evening. Have expanded the Flash Flood Watch into the southern Hill Country and east to the I-37 corridor, including the San Antonio Metro area and extended it until 1 PM. Expect an additional 2 to 5 inches of rain with isolated spots up to 7 inches. Renewed or additional flash flooding is likely along with possibly river and larger stream flooding. The heavy rain and flood threat will become more isolated this afternoon. An upper level trough will maintain a moist airmass with plumes from the Pacific and Gulf of Mexico continuing the high chances of showers and thunderstorms tonight into Wednesday. Locally heavy rains are possible and may cause additional or renewed isolated flooding. Wind gusts to 40 mph are also possible with the stronger storms. Clouds and rain will keep temperatures slightly below normal. && .LONG TERM (Wednesday Night through Monday)... Although some models try to rebuild the Subtropical Ridge back over our area late week, expect a weakness in the height field or a shear axis will likely occur. This maintains the plumes of moisture and results in periods of showers and thunderstorms through next Monday. The main threats are locally heavy rain possibly causing flooding and gusty winds. Some models bring a surface boundary into our area. This would enhance the rain and flood threat. Similar to the short term, slightly below normal temperatures are expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 74 92 74 93 / 60 40 50 30 50 Austin Bergstrom Intl Airport 89 73 92 73 93 / 60 40 50 30 40 New Braunfels Muni Airport 88 73 91 73 93 / 80 40 50 30 40 Burnet Muni Airport 87 72 90 72 90 / 60 50 50 40 50 Del Rio Intl Airport 86 74 88 74 89 / 40 50 40 50 50 Georgetown Muni Airport 89 73 92 73 92 / 60 30 40 30 50 Hondo Muni Airport 90 74 91 73 92 / 80 50 50 50 40 San Marcos Muni Airport 89 73 91 72 92 / 70 40 50 30 40 La Grange - Fayette Regional 90 74 92 74 93 / 60 30 50 30 40 San Antonio Intl Airport 89 75 91 75 92 / 80 50 50 40 40 Stinson Muni Airport 90 75 91 75 93 / 80 50 50 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for Atascosa- Bandera-Bexar-Dimmit-Frio-Kinney-Maverick-Medina-Real-Uvalde-Zavala. && Mesoscale/Aviation...Treadway Synoptic/Grids...04
Hazardous weather outlook, Sep 4, 3:35 AM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 335 AM CDT Tue Sep 4 2018 TXZ171>173-183>194-202>209-217>225-228-050845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 335 AM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Flash Flood Watch is in effect for parts of the Edwards Plateau and Rio Grande Plains as additional rainfall is expected over areas that saw 4 to 9 inches of rain since Sunday evening. Scattered showers and thunderstorms are possible across much of South Central Texas today. Locally heavy rainfall could lead to flash flooding and river flooding concerns mainly across areas west of I-10, including the San Antonio metro area. Wind gusts up to 40 mph are also possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered showers and thunderstorms are possible across much of South Central Texas each day into the weekend. Isolated pockets of locally heavy rainfall could lead to some flash flooding and river concerns, especially in areas that have seen significant rains Sunday evening through Tuesday. Wind gusts up to 40 mph will also be possible in the stronger storms. .SPOTTER INFORMATION STATEMENT... While Spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
In the hours before
Local storm report, Sep 3, 10:56 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD CASTLE HILLS 29.52N 98.51W
09/03/2018 BEXAR TX LAW ENFORCEMENT
CARS STRANDED IN HIGH WATER AT LOOP 410 AND
NW MILITARY DRIVE. DOZENS OF ROAD CLOSURES
ACROSS SAN ANTONIO DUE TO HIGH WATER.
&&
BMWLocal storm report, Sep 3, 11:27 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 1 SSE HILL COUNTRY VILL 29.56N 98.48W
09/03/2018 BEXAR TX AMATEUR RADIO
HAM RADIO REPORT OF WATER OVER THE ROADWAY
AT BITTERS RD. AND HWY 281. ESTIMATED ABOUT
8 INCHES OF RAINFALL.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:30 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| Sep 3, 7:57 PM CDT | Special Weather Statement | EWX | Zavala | 48 min |
| Sep 3, 8:43 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 3, 8:50 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bexar, Dimmit, Frio, Kinney and 5 more | 16 hr |
| Sep 3, 9:46 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 3, 10:04 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 3, 11:23 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Sep 3, 11:25 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 3, 11:38 PM CDT | River Flood Warning | EWX | Bexar | 33 hr |
| Sep 3, 11:48 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 4, 12:06 AM CDT | River Flood Warning | EWX | Bexar | 3 hr |
| Sep 4, 12:57 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Sep 4, 1:08 AM CDT | Flash Flood Warning | EWX | Bexar | 112 min |
| Sep 4, 2:02 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 4, 3:07 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 4, 3:30 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Sep 4, 4:39 AM CDT | Areal Flood Advisory | EWX | Frio, Medina | 3 hr |
| Sep 4, 5:02 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Sep 4, 5:09 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio, Medina | 3 hr |
| Sep 4, 5:59 AM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar | 11 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 33 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar | 28 hr |
| Sep 4, 9:58 AM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Sep 4, 11:23 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 112 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.